While my recovery is going quite well (10 days post-op) and I'm feeling pretty good, I have had increasing pain in my arm above where an IV infiltrated. It's not red or hot, but the hardness is increasing and so is the pain. My Dr (yesterday) sort of blew off my concern.
Is this normal and will it go away anyrime SOON?
Hello, well I'm still pre, but from my other surgerys. I had the same problem a couple times with the IV. With my experience, I'd get a bruise about the size of a tennis ball all around the site and if I bumped it it would get bigger. I iced my bump and it got better over time. It is a little bugger though to have it. Hope that helps.
I remember mine being sore, and it was for a while afterwards. As long as your dr. is aware of it, and it is not looking infected, it should be OK. If it does get worse, don't hesitate to call the dr. again. Take care
Hello, Well, I had itching skin for about 3 weeks (hand up to elbow) - about drive me crazy - felt like there was fluid under the skin and itched so bad! No swelling or brusing around injection site - wierd stuff
I, too had pain in my wrist, actually still do (tah 3/24). I went to my DR and we presume it was a phlebitis caused by the iv. Nothing serious, but put on a strong antibiotic, you should check into it if pain doesn't go away.
I had a similar experience. My LAVH/BSO in December left me with an achy pain and a hard lump in my vein...not where the IV needle was inserted, but a few inches up my wrist. Where they taped the tube to my arm. The lump is pea sized and still there. My doc also blew it off...says warm compresses. The pain is now gone (4 months later), but lump still there.
Just keep an eye on it. I just got out of the hospital for the 2nd time. I had many IV's due to a fever after surgery. Came home on heavy antibiotics. Once I finished one, the next day where one of my IV's were, my arm got hot, but very very itchy, and a little swollen. I shrugged it off to the different medicinines I wa on. Next morning I woke, I had severe pain and it felt black and blue all over. Called Dr. He told me to go to the ER. Was admitted, turned out I ended up with Cellulitis from were the IV was. Got to ER Dr. turned my arm over and I had a red streak going up my arm to the IV site. I was in shock. Now reading about it, I see how this happens often. JUST KEEP AN EYE ON IT!!! I don't know why its happening so far after surgery.Mine was 10 days post op. Good luck. I will be thinking of you. If you feel something isn't right go to him and have him check it out. I wish I did on the first day I felt it, maybe I would'nt have to be hospitalized.
I'll be thinking of you.
Let me know how it turns out if you can.
I had something almost like that- My hand started swelling up where the IV was and was red and hot and starting to move up my arm.
My mom and I got very concerned about it, so I called my nurse anethestit. and she said it sounded like fluid infiltration to her and to put
warm moist heat for 30 minutes on and 30 minutes off
She said I know it sounds weird but this is what you have to do.
So I did it and in 24 hours it was fine.
You might try this but as the other girls said Watch it and if it isn't better- call your doc.
Take care karela